Thunderstorm Wind, Coahoma
- When
- August 20, 5:00 PM CST to 5:05 PM CST
- Where
- Coahoma County, Clarksdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.200, -90.583
Some trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 20, 2:52 PM CST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
352 PM CDT WED AUG 20 2003
TEMPERATURES IN THE LOW AND MID 90S THIS AFTERNOON COMBINED WITH
DEWPOINTS IN THE MID 70S EQUALS HEAT INDICES NEAR 105 DEGREES. HEAT
ADVISORY CONTINUES THROUGH 7 PM. ISOLATED THUNDERSTORMS HAVE POPPED
UP ACRS MAINLY THE SOUTHERN HALF OF THE FORECAST AREA IN RESPONSE
TO HEATING AND A WEAK SHORTWAVE MOVING EAST ACROSS NORTH
MISSISSIPPI. THIS ACTIVITY WILL DIE WITH SUNSET. TEMPERATURES
RECOVERED TO 75 DEGREES LAST NIGHT IN THE ADVISORY AREA AND
THAT SHOULD HAPPEN AGAIN TONIGHT. EXPECT LOWER 70S ELSEWHERE. MAYBE
EVEN SOME UPPER 60S ACRS NE SXNS OF THE AREA...NEAR PARIS WHERE
DEWPOINTS ARE A LITTLE LOWER.
WEAK UPPER TROF PASSES BY TO THE NORTH ON THURSDAY WHILE SHORTWAVE
CURRENTLY OVR NRN MS WASHES OUT OVER THE REGION. THESE FEATURES
ALONG WITH PLENTY OF AVAILABLE MOISTURE SHOULD RESULT IN SCATTERED
THUNDERSTORMS DURING THE AFTERNOON. WITH THE UPPER RIDGE A LITTLE
WEAKER AND A BIT MORE CLOUD COVER AND PRECIP WL NOT ISSUE A HEAT
ADVISORY ATTM FOR THURSDAY. EXPECT HIGH TEMPS TO BE A DEGREE OR TWO
COOLER THAN TODAY WITH HEAT INDICES AROUND 105 IN THE DELTA AND 100-
105 ELSEWHERE.
ANOTHER WARM DAY IN STORE FOR FRIDAY AS A CDFNT APPROACHES WITH
SCT AFTN TSTMS. EXPECT TEMPS IN THE LOWER 90S AND HIGH HUMIDITY.
FRONT BEGINS TO MOVE SLOWLY THROUGH THE MID SOUTH FRI NIGHT WITH A
CHANCE OF TSTMS. GFS PUSHES FRONT INTO N CNTRL MS BY 00Z SAT...
PERHAPS A BIT QUICK. WL TAPER POPS FROM N TO S ON SAT. BY SUN FRONT
MOVES INTO S CNTRL MS BUT WL LEAVE A SMALL POPS ACRS N MS.
BY MON SFC HIGH MOVES OFF TO THE EAST AND UPPER RIDGE FLATTENS ACRS
THE REGION. LOW LEVEL MOISTURE STARTS TO MOVE BACK NORTH MON AFTN.
EXPECT AFTN ACTIVITY MON-WED.
.MEG...HEAT ADVISORY FOR PARTS OF EAST-CENTRAL AR...NORTHWEST
MS...AND EXTREME SOUTHWEST TENNESSEE THROUGH THIS
AFTERNOON. THE AREA IS GENERALLY THE MISSISSIPPI
DELTA SOUTH OF A LINE FROM WYNNE AR TO MILLINGTON TN.
SJMARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-211000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 415 PM CDT WED AUG 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...THIS EVENING AND OVERNIGHT TEMPERATURES WILL BE IN THE LOWER AND MID 90S THROUGH EARLY THIS EVENING ACROSS EASTERN ARKANSAS...NORTHWEST MISSISSIPPI...AND EXTREME SOUTHWEST TENNESSEE. THIS COMBINED WITH HIGH HUMIDITIES WILL PRODUCE HEAT INDICES BETWEEN 105 AND 110 DEGREES UNTIL EARLY THIS EVENING. A HEAT ADVISORY CONTINUES FOR THESE AREAS...MAINLY SOUTH OF A LINE FROM WYNNE ARKANSAS...TO MILLINGTON TENNESSEE. .DAYS TWO THROUGH SEVEN... AN UPPER LEVEL DISTURBANCE WILL MOVE NORTH OF THE REGION ON THURSDAY AND WILL HELP PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING. A COLD FRONT WILL MOVE INTO THE MIDSOUTH DURING THE FRIDAY THROUGH SATURDAY NIGHT TIME FRAME...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SJM
TNZ088-210115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 414 PM CDT WED AUG 20 2003 ...CODE ORANGE OZONE HEALTH ADVISORY IN EFFECT UNTIL SUNSET... THE MEMPHIS AND SHELBY COUNTY HEALTH DEPARTMENT HAS ISSUED A CODE ORANGE OZONE HEALTH ADVISORY EFFECTIVE FOR MEMPHIS AND ALL OF SHELBY COUNTY THAT WILL REMAIN IN EFFECT UNTIL SUNSET. THIS OZONE HEALTH ADVISORY IS DUE TO MONITORED OZONE VALUES THAT ARE APPROACHING THE UNHEALTHFUL RANGE. THESE VALUES HAVE EXCEEDED THE ENVIRONMENTAL PROTECTION AGENCYS FEDERAL SAFE HEALTH STANDARD. THE MEMPHIS AND SHELBY COUNTY HEALTH DEPARTMENT RECOMMENDS THAT ACTIVE CHILDREN AND ADULTS...AND PEOPLE WITH RESPIRATORY DISEASE...SUCH AS ASTHMA...LIMIT PROLONGED OUTDOOR EXERTION. PLEASE CONTINUE TO MONITOR THE LATEST OZONE FORECASTS AND UPDATES UNTIL AIR QUALITY VALUES RETURN TO SAFE LEVELS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Some trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377164.